MU Digital Repository

Carbamzepine-induced toxic epidermal necrolysis

Chowta, Nithyananda K. and Chowta, Mukta N. and *, John Ramapuram and *, Pramod Kumar and *, Abul Fazil (2011) Carbamzepine-induced toxic epidermal necrolysis. Indian Journal of Critical Care Medicine, 5 (2). pp. 123-125.

TEN=critical_care_medicine.pdf - Published Version

Download (1MB)


Toxic epidermal necrolysis (TEN), also known as Lyell’s syndrome, is a widespread life-threatening mucocutaneous disease where there is extensive detachment of the skin and mucous membrane. Many factors involved in the etiology of TEN including adverse drug reactions. Here we are reporting a case of toxic epidermal necrolysis in an adult male patient after receiving carbamazepine in a 38 year old male. On the18th day of carbamazepine, patient developed blisters which first appeared on the trunk, chest and arms. The erythematous rash was covering almost all over the body with epidermal detachment of 70% body surface area. There was loss of eye lashes, congestion of conjunctiva with mucopurulent discharge and exposure keratitis. The clinical impression was TEN induced by carbamazepine. Carbamazepine was stopped immediately. He was treated with high dose intravenous betamethasone and systemic and topical antibiotics. After one month, the progression of the skin lesions halted and he was discharge

Item Type: Article
Uncontrolled Keywords: Carbamazepine, Stevens-Johnson syndrome, toxic epidermal necrolysis
Subjects: Medicine > KMC Mangalore > Pharmacology
Medicine > KMC Mangalore > Medicine
Depositing User: KMCMLR User
Date Deposited: 04 Jan 2012 10:06
Last Modified: 04 Jan 2012 10:06

Actions (login required)

View Item View Item